Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 125, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2006, 11:25 PM CST for Callaway County, Montgomery County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2006, 11:25 PM CST (05:25 UTC)
- Expired
- Mar 30, 2006, 11:54 PM CST
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Callaway County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:17 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 310526 SVRLSX MOC027-139-310615- /O.NEW.KLSX.SV.W.0125.060331T0525Z-060331T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1125 PM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI * UNTIL 1215 AM CST * AT 1124 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MINEOLA...OR ABOUT 7 MILES SOUTHWEST OF MONTGOMERY CITY...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... MONTGOMERY CITY... NEW FLORENCE... BELLFLOWER... BUELL... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3898 9179 3868 9183 3886 9128 3913 9127 $$ BYRD
1 follow-up statement
000 WWUS53 KLSX 310554 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1154 PM CST THU MAR 30 2006 MOC027-139-310604- /O.CAN.KLSX.SV.W.0125.000000T0000Z-060331T0615Z/ CALLAWAY MO-MONTGOMERY MO- 1154 PM CST THU MAR 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND EASTERN CALLAWAY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CST. LAT...LON 3898 9179 3868 9183 3886 9128 3913 9127 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:03 PM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Mar 30, 6:03 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 603 PM CST THU MAR 30 2006 .DISCUSSION... WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM. 850 MB WAA ALSO OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID- UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA. GKS && .AVIATION... FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS RESULTING FROM A LOW PRESSURE SYSTEM CENTERED IN SOUTHEAST NE WILL DEVELOP A LINE OF CONVECTION IN CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND THE STL METRO AREA AROUND MIDNIGHT. SURFACE WINDS WILL VEER TO THE SOUTHWEST AFTER THE PASSAGE OF THUNDERSTORMS AND WILL REMAIN STRONG AROUND 20 TO 30KTS THROUGH 08Z. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 30, 3:31 PM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CST THU MAR 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311230- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 331 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE FORECAST AREA... A LOW PRESSURE CENTERED OVER KANSAS THIS AFTERNOON WILL MOVE NORTHEAST INTO IOWA TONIGHT. AS THIS WEATHER SYSTEM APPROACHES IT SHOULD GENERATE A DRY LINE OR FRONTAL SYSTEM UPON WHICH THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING. THESE SHOULD EXPAND INTO A FAST MOVING SQUALL LINE WHICH WILL RACE NORTHEAST INTO EASTERN MISSOURI AND SOUTHERN ILLINOIS LATER THIS EVENING AND OVERNIGHT HOURS. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH... ALTHOUGH SUPERCELLS WITH LARGE HAIL AND ISOLATED TORNADOES COULD ALSO DEVELOP. KEEP ABREAST OF LOCAL CONDITIONS AND LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSETTLED WEATHER WILL LIKELY CONTINUE THIS WEEK. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY OR SUNDAY NIGHT AND THEN AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...LAW ENFORCEMENT...AND MEDIA SHOULD BE PREPARED FOR SEVERE WEATHER ACTIVITY EARLY THIS EVENING AND PARTICULARLY INTO THE NIGHTTIME HOURS OVER THE ENTIRE AREA. DUMMER
In the hours before
Local storm report, Mar 30, 10:54 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST PERRY 39.43N 91.67W
03/30/2006 E60 MPH RALLS MO TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED.
&&
TESLocal storm report, Mar 30, 10:56 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1056 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST PERRY 39.43N 91.67W
03/30/2006 E60.00 MPH RALLS MO TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED.
&&
TESLocal storm report, Mar 30, 10:58 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 1 N NEW LONDON 39.60N 91.40W
03/30/2006 E60 MPH RALLS MO TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED. SEMI OVERTURNED ON HIGHWAY
19.
&&
TESLocal storm report, Mar 30, 11:00 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST NEW LONDON 39.58N 91.40W
03/30/2006 E60 MPH RALLS MO AMATEUR RADIO
POWER LINE DOWNED AT HIGHWAYS 61 AND 19 AND SOME TREE
DEBRIS AT ROUTES AB AND F.
&&
TESLocal storm report, Mar 30, 11:01 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 12 E NEW LONDON 39.58N 91.17W
03/30/2006 E0.75 INCH PIKE IL AMATEUR RADIO
&&
TESLocal storm report, Mar 30, 11:03 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 12 E NEW LONDON 39.58N 91.17W
03/30/2006 M71 MPH PIKE IL AMATEUR RADIO
TREE LIMBS ALSO DOWNED...SIZE UNKNOWN.
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:14 PM CST | Severe Thunderstorm Warning | LSX | Shelby | 31 min |
| Mar 30, 7:40 PM CST | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 50 min |
| Mar 30, 8:13 PM CST | Severe Thunderstorm Warning | LSX | Lewis | 34 min |
| Mar 30, 9:02 PM CST | Severe Thunderstorm Warning | LSX | Knox, Lewis | 43 min |
| Mar 30, 9:20 PM CST | Tornado Warning | LSX | Boone | 40 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | LSX | Audrain | 45 min |
| Mar 30, 9:53 PM CST | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 52 min |
| Mar 30, 9:57 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 37 min |
| Mar 30, 10:21 PM CST | Severe Thunderstorm Warning | LSX | Pike, Ralls | 39 min |
| Mar 30, 10:30 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway | 45 min |
| Mar 30, 11:29 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 39 min |
| Mar 30, 11:56 PM CST | Severe Thunderstorm Warning | LSX | Franklin | 49 min |
| Mar 31, 12:08 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 52 min |
| Mar 31, 12:12 AM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 48 min |
| Mar 31, 12:29 AM CST | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.